MAUDE Adverse Event Report: ANGIODYNAMICS, INC. SMART PORT CT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ANGIODYNAMICS, INC. SMART PORT CT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number H787CT66LTPDVI1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Bacteremia (4846)
Date of Event 09/12/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Prior to on (b)(6) 2023, the plaintiff was diagnosed with colon cancer.The treatment for plaintiff's cancer included chemotherapy.To administer the chemotherapy medications to plaintiff, his physicians had a port catheter placed in him.On or about on (b)(6) 2023, the plaintiff underwent placement of an angiodynamics' port catheter, also described as smartport model no.: h787ct66ltpdvi1 manufacturer: angiodynamics, for the purpose of plaintiff's chemotherapy.On or about on (b)(6) 2023, the device at issue was implanted by dr.(b)(6) at (b)(6) hospital for the purposes indicated above.The defendants, directly or through their agents, apparent agents, servants, or employees, designed, manufactured, marketed, advertised, distributed, and sold the port catheter that was implanted in the plaintiff.On or about, on (b)(6) 2023, plaintiff was taken to (b)(6) hospital for a fever.He was found to have a port site infection with erythema and purulent drainage from the port site.Testing at the hospital found the port catheter wound site to be growing staph aureus and bacteremia.He was admitted to the hospital and was placed on antibiotics, had a full sepsis workup, and on (b)(6) 2023, had removal of the chemo port catheter device.According to the medical records, the source of the infection was determined to be the aforementioned chemo port catheter.
 
Additional Manufacturer Narrative
The customer's reported complaint description of patient infection cannot be confirmed given the patient centric nature of this serious adverse event (sae).No port device was returned for evaluation since there was no report of port device malfunction, damage or performance issue during in situ use/treatment.A device history record (dhr)/sterilization record review of the packaging lot could not be performed since there was no reported lot number.The port was implanted into the patient 20 days prior to the patient's infection.There was no report of port device malfunction or performance issue during the implant procedure/use.If the manufacturing/packaging/sterilization of the port device in question was to contribute to an infection in the patient it would have likely occurred shortly after the implant date and not 20 days later.Device directions for use (dfu) cautions that each access of the port should be performed using aseptic technique, following the institutions universal precautions.There is no indication from the reported complaint that the manufacturing/packaging/sterilization of the port device could have contributed to the patient's infection.Infection is cautioned in the device dfu as a potential complication of port system use.Labeling review: the directions for use (dfu) that is provided with the port device contains the following statements: warnings: the device is to be implanted, used, maintained, and removed in strict accordance with institutional and or centers for disease control (cdc) guidelines or policies.Reuse of single-use devices creates a potential risk of patient or user infections.Contamination of the device may lead to injury, illness or death of the patient.Do not use syringes smaller than 10 ml syringe when accessing the port as system damage can occur.Flushing occluded catheters with small syringes can create excessive pressures within the port system.Precautions: carefully read and follow all instructions prior to use.Strict aseptic technique is of paramount importance when implanting any device.For peripheral placement, irritation to the vein, resulting in postoperative thrombophlebitis, has been associated with guidewire and introducer insertion.When using percutaneous introducers: to avoid blood vessel damage, do not allow the percutaneous introducer sheath to remain indwelling in the blood vessel without the internal support of a catheter or dilator.If more than one drug is to be administered, between the individual drug applications, flush the system with 5 to 10 ml normal saline for injection to prevent drug interactions.After any infusion, injection or bolus application, the system should be flushed with normal saline for injection or locked with a heparin solution per institutional protocol to prevent thrombotic occlusion of the catheter.Potential complications: use of an angiodynamics port system involves potential risks normally associated with the insertion or use of any implanted device or indwelling catheter including but not limited to: air embolism, catheter disconnection or migration, catheter embolization, catheter fragmentation, catheter pinch-off, clot formation, drug extravasation (leakage), erosion of vessel and skin, implant rejection, infection, inflammation, thromboembolism, thrombophlebitis, thrombosis, necrosis of scarring of skin over implant area, vessel trauma.Post-operative care: the incision site should be monitored for signs of infection, inflammation, hematoma, device rotation or erosion.Routine wound care should be given to these sites.The smart port ct implantable port may be used immediately after verification of catheter placement.Instruct patient to avoid any heavy exertion or strenuous activity during the first few days after surgery.General guidelines: each access of an angiodynamics smart port ct implantable port should be performed using aseptic technique.Follow institutional universal precautions.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint continues to be monitored for trends.Reference: (b)(4).

Brand Name
SMART PORT CT
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
603 queensbury avenue
queensbury, NY 12804
MDR Report Key24817765
Report Number1319211-2026-00097
Device Sequence Number9556080
Product Code LJT
UDI-Device Identifier15051684018098
UDI-Public15051684018098
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K101017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberH787CT66LTPDVI1
Device Catalogue NumberCT66LTPD-VI
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2026
Initial Report FDA Received Date04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Other; Life Threatening;
Patient SexMale